Alert archive / Oklahoma / Red Flag Warnings in 2011
Red Flag Warning 42, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Jun 24, 2011, 2:40 PM CDT for 8 counties in Oklahoma; 5 counties in Texas. It took effect at Jun 25, 2011, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2011, 2:40 PM CDT (19:40 UTC)
- In effect from
- Jun 25, 2011, 1:00 PM CDT
- Expired
- Jun 25, 2011, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Norman, OK
Counties Beckham County, OK, Custer County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Kiowa County, OK, Tillman County, OK, Washita County, OK, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 44 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.7 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 383 J/kg
- Mixed-layer CIN
- -586 J/kg
- Mixed-layer LCL
- 1928 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
903 WWUS84 KOUN 241940 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 240 PM CDT FRI JUN 24 2011 ...A RED FLAG WARNING REMAINS IN EFFECT FOR TODAY...AND HAS ALSO BEEN ISSUED FOR PARTS OF SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS FOR SATURDAY... OKZ016-021-022-033>037-TXZ083>085-087-088-250300- /O.NEW.KOUN.FW.W.0042.110625T1800Z-110626T0200Z/ /O.CON.KOUN.FW.W.0041.000000T0000Z-110625T0200Z/ CUSTER-BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON-TILLMAN- HARDEMAN-FOARD-WILBARGER-KNOX-BAYLOR- 240 PM CDT FRI JUN 24 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM CDT SATURDAY FOR SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS... * WINDS...TODAY SOUTH 20 TO 28...GUSTING 35 TO 40 MPH. REMAINING BREEZY OVERNIGHT WITH OCCASIONAL GUSTS AROUND 30 MPH. SATURDAY SOUTH 20 TO 25...GUSTING 30 TO 35 MPH. * HUMIDITY...10 TO 15 PERCENT IN THE AFTERNOON AND EVENING BOTH TODAY AND SATURDAY. RECOVERING ONLY TO 45 TO 65 PERCENT OVERNIGHT. * TEMPERATURE...102 TO 109. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ OKZ004>006-009>011-014-015-038-TXZ086-089-090-250200- /O.CON.KOUN.FW.W.0041.000000T0000Z-110625T0200Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- COMANCHE-WICHITA-ARCHER-CLAY- 240 PM CDT FRI JUN 24 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... * WINDS...SOUTH 20 TO 28...GUSTING 35 TO 40 MPH. * HUMIDITY...10 TO 15 PERCENT. * TEMPERATURE...102 TO 108. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ BURKE
2 follow-up statements
620 WWUS84 KOUN 250807 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 307 AM CDT SAT JUN 25 2011 OKZ016-021-022-033>037-TXZ083>085-087-088-251615- /O.CON.KOUN.FW.W.0042.110625T1800Z-110626T0200Z/ CUSTER-BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON-TILLMAN- HARDEMAN-FOARD-WILBARGER-KNOX-BAYLOR- 307 AM CDT SAT JUN 25 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR PARTS OF WESTERN NORTH TEXAS AND SOUTHWESTERN AND WEST CENTRAL OKLAHOMA... * WINDS... SOUTH TO SOUTHWEST 20 TO 25 MPH...GUSTING 30 TO 35 MPH. * HUMIDITY... MINIMUM 13 TO 20 PERCENT. * TEMPERATURE... AFTERNOON HIGHS 103 TO 109. * ADDITIONAL FACTORS... DROUGHT CONDITIONS HAVE CREATED EXCEPTIONALLY DRY GROUND AND VEGETATION CONDITIONS FOR THIS TIME OF SEASON ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. THESE CONDITIONS WILL FURTHER ENHANCE THE RISK OF WILDFIRES. * IMPACTS... ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. ALSO... LENGTHY EXPOSURE TO THE EXTREMELY DRY AND HOT CONDITIONS WILL INCREASE THE RISK OF HEAT- RELATED ILLNESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. FIREFIGHTING UNITS AND INDIVIDUALS IN THE FIELD ARE CAUTIONED TO WATCH FOR SYMPTOMS OF HEAT EXHAUSTION OR HEAT STROKE. && $$
404 WWUS84 KOUN 251953 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 253 PM CDT SAT JUN 25 2011 OKZ016-021-022-033>037-TXZ083>085-087-088-260400- /O.NEW.KOUN.FW.A.0044.110626T1800Z-110627T0100Z/ /O.CON.KOUN.FW.W.0042.000000T0000Z-110626T0200Z/ CUSTER-BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON-TILLMAN- HARDEMAN-FOARD-WILBARGER-KNOX-BAYLOR- 253 PM CDT SAT JUN 25 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR PARTS OF WESTERN NORTH TEXAS AND WESTERN OKLAHOMA... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR PARTS OF WESTERN NORTH TEXAS AND WESTERN OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * WINDS... SOUTH TO SOUTHWEST 20 TO 25 MPH...GUSTING 30 TO 35 MPH. * HUMIDITY... MINIMUM 10 TO 20 PERCENT. * TEMPERATURE... AFTERNOON HIGHS 103 TO 109. * ADDITIONAL FACTORS... DROUGHT CONDITIONS HAVE CREATED EXCEPTIONALLY DRY GROUND AND VEGETATION CONDITIONS FOR THIS TIME OF SEASON ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. THESE CONDITIONS WILL FURTHER ENHANCE THE RISK OF WILDFIRES. * IMPACTS... ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. ALSO... LENGTHY EXPOSURE TOTHE EXTREMELY DRY AND HOT CONDITIONS WILL INCREASE THE RISK OF HEAT- RELATED ILLNESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. FIREFIGHTING UNITS AND INDIVIDUALS IN THE FIELD ARE CAUTIONED TO WATCH FOR SYMPTOMS OF HEAT EXHAUSTION OR HEAT STROKE. MONITOR WEATHER FORECASTS AND INFORMATION. && $$ OKZ005-006-010-011-014-015-260400- /O.NEW.KOUN.FW.A.0044.110626T1800Z-110627T0100Z/ WOODS-ALFALFA-WOODWARD-MAJOR-ROGER MILLS-DEWEY- 253 PM CDT SAT JUN 25 2011 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR PARTS OF WESTERN NORTH TEXAS AND SOUTHWESTERN AND WEST CENTRAL OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * WIND...SOUTH TO SOUTHWEST 20 TO 25 MPH...GUSTING 30 TO 35 MPH. * HUMIDITY...... MINIMUM 13 TO 20 PERCENT. * TEMPERATURE... AFTERNOON HIGHS 103 TO 109. * ADDITIONAL FACTORS... DROUGHT CONDITIONS HAVE CREATED EXCEPTIONALLY DRY GROUND AND VEGETATION CONDITIONS FOR THIS TIME OF SEASON ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. THESE CONDITIONS WILL FURTHER ENHANCE THE RISK OF WILDFIRES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Jun 24, 1:00 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 24, 1:00 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
100 PM CDT FRI JUN 24 2011
.AVIATION...BREEZY SOUTH WINDS THROUGH THE PERIOD...WITH DIURNAL
VARIATION IN SPEED. STRONG GUSTS THIS AFTERNOON AND EVENING...
ABOVE 30 KNOTS...IN WESTERN OKLAHOMA. A LOW LEVEL JET OF 50 TO 55
KNOTS OVERNIGHT RAISES SOME CONCERN OVER LLWS...BUT SURFACE SPEEDS
ARE FORECAST TO REMAIN ABOVE 12 KT...WITH RELATIVELY LITTLE
TURNING OF WIND DIRECTION WITH HEIGHT. WILL NOT INCLUDE LLWS AT
THIS TIME.
&&
PREV DISCUSSION... /ISSUED 334 AM CDT FRI JUN 24 2011/
DISCUSSION...
CONTINUED HOT AND DRY WITH LITTLE OR NO RELIEF IN SIGHT OVER THE
NEXT WEEK OR SO. RAIN CHANCES WILL BE NONZERO BUT VERY SLIM MOST
AREAS. ISOLATED LOCALES N OF WELL-DEFINED SFC FRONT ACROSS N OK
MAY MEASURE .01 OR SO EARLY THIS MORNING FROM THE STUFF MOVING SE
OUT OF KS. FRONT IS FORECAST TO LIFT N INTO KS LATER TODAY... WHICH
WILL DROP RAIN CHANCES HERE FROM SLIM TO NONE. RAIN CHANCES THEN
VARY BETWEEN SLIM AND NONE OVER THE NEXT 7 DAYS... MOST LIKELY
PEAKING AROUND 20 PCT MONDAY NIGHT WHEN THE ECMWF SAGS ANOTHER
WEAK FRONT INTO N OK. BUT IN GENERAL THE CHANCE OF RAIN WILL
LIKELY DIMINISH AS THE UPPER HIGH OVER NW MEXICO MOVES TO A MORE
DOMINANT POSITION OVER TX BY EARLY NEXT WEEK.
THE EXCEPTIONALLY DRY CONDITIONS CURRENTLY AFFECTING MUCH OF THE
AREA... WITH LITTLE OR NO CHANCE OF MEANINGFUL RELIEF... MAY LEAD
TO A PROLONGED PERIOD OF TEMPERATURES THAT COULD RIVAL SOME OF THE
MORE NOTABLE HEAT WAVES SINCE THE DUST BOWL YEARS. DEWPOINTS IN
GENERAL HAVE BEEN HELD DOWN OVER THE AREA BY THE DRY GROUND
CONDITIONS... WHICH KEEPS THE HEAT INDICES DOWN BUT ALLOWS ACTUAL
AIR TEMPERATURES TO SKYROCKET. THERE WILL BE RELATIVELY SMALL
VARIATIONS FROM DAY TO DAY... DUE MAINLY TO CHANGES IN DEWPOINTS
OR CLOUDS OR THE STRENGTH OF THE E-W/DOWNSLOPE WIND COMPONENT. BUT
IN GENERAL LOOK FOR DAYTIME HIGHS TO INCREASE GRADUALLY UNTIL OR
UNLESS THERE IS A MORE SUBSTANTIAL CHANGE IN THE PATTERN. HEAT
INDICES ARE FORECAT TO FLIRT WITH 105 IN OUR SW TODAY... AND THEY
ALSO WILL BE ON A GENERAL INCREASE FROM DAY TO DAY. HEAT-RELATED
HEADLINES WILL LIKELY BE NEEDED AT SOME POINT... PERHAPS AS EARLY
AS THIS WEEKEND BUT ALMOST CERTAINLY BY THE MIDDLE OF NEXT WEEK
WHEN PROJECTED HEAT INDICES OF 105-110 SPREAD OVER A LARGER PART
OF W AND CENTRAL OK. WE WILL CONTINUE TO ADDRESS THE POTENTIAL FOR
HEAT-RELATED ILLNESS IN THE HWO.
ALONG WITH THE HEAT WILL COME A CONTINUED ENHANCED RISK OF
WILDFIRES. WE HAD A COUPLE BAD ONES FLARE UP THURSDAY... AND MORE
COULD OCCUR GIVEN THE EXTREME HEAT AND DRYNESS. WINDS LIKELY TO BE
A BIT STRONGER TODAY THAN ON THURSDAY. RED FLAG WARNING IS
CONTINUED FOR W OK AND OUR TX ZONES THIS AFTERNOON. MORE FIRE
WEATHER HEADLINES MAY BE NEEDED OVER THE WEEKEND FOR PARTS OF OUR
WESTERN CWA... BUT AT THIS TIME IT IS DIFFICULT TO DETERMINE WHERE
THE RH AND WIND-SPEED CRITERIA ARE MOST LIKELY TO OVERLAP ON A
GIVEN AFTERNOON. SUFFICE TO SAY THAT APPROPRIATE AGENCIES SHOULD
REMAIN ON ALERT THROUGH THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 76 99 78 101 / 10 10 10 0
HOBART OK 79 105 79 106 / 0 10 10 0
WICHITA FALLS TX 79 102 78 107 / 0 10 10 0
GAGE OK 74 107 76 106 / 10 10 10 10
PONCA CITY OK 79 100 79 99 / 10 10 10 10
DURANT OK 76 95 76 97 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR OKZ004>006-
009>011-014>016-021-022-033>038.
TX...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR TXZ083>090.
&&
26/22/22Hazardous weather outlook, Jun 24, 11:58 AM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1158 AM CDT FRI JUN 24 2011
OKZ004>048-050>052-TXZ083>090-251200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1158 AM CDT FRI JUN 24 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.
DISCUSSION...
A WARM FRONT LOCATED OVER NORTHERN OKLAHOMA WILL LIFT INTO KANSAS
TODAY...WHILE VERY WARM MID-LEVEL TEMPERATURES BUILD OVER CENTRAL
AND EASTERN OKLAHOMA. THIS COMBINATION WILL BRING VERY HOT WEATHER
WITH VERY LITTLE CHANCE OF RAIN OR THUNDERSTORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUN 25.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...10 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
THE HOT AND VERY DRY AIR WILL LEAD TO ELEVATED WILDFIRE POTENTIAL
THIS AFTERNOON...ESPECIALLY ACROSS WESTERN OKLAHOMA AND ADJACENT
AREAS OF WESTERN NORTH TEXAS. PLEASE REFER TO THE RED FLAG WARNING
FOR ADDITIONAL INFORMATION.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
A COLD FRONT WILL APPROACH NORTHERN OKLAHOMA ON MONDAY. THIS
WILL BRING A SLIGHT CHANCE FOR STORMS TO THIS AREA OF
THE STATE. THUNDERSTORM CHANCES WILL LINGER INTO TUESDAY.
OTHER HAZARDOUS WEATHER...
TRIPLE DIGIT HEAT WILL PREVAIL EACH AFTERNOON OVER WESTERN NORTH
TEXAS AND WESTERN OKLAHOMA. HIGHS WILL ALSO REACH 100 OR HIGHER OVER
A LARGER PART OF CENTRAL AND EASTERN OKLAHOMA BY MONDAY AND TUESDAY.
SOME AREAS WILL LIKELY EXPERIENCE AFTERNOON TEMPERATURES OR HEAT
INDICES OF 105 TO 110 DEGREES. THE PERSISTENT AND PROLONGED HEAT MAY
LEAD TO A SIGNIFICANT INCREASE IN THE POTENTIAL FOR HEAT-RELATED
ILLNESSES.
AT THE SAME TIME...THE POTENTIAL FOR WILDFIRES WILL REMAIN VERY
HIGH...ESPECIALLY IN THE WEST.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
SATURDAY JUNE 25.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:35 PM CDT | Special Weather Statement | OUN | Harper | 25 min |
| Jun 23, 7:47 PM CDT | Special Weather Statement | OUN | Woodward | 28 min |
| Jun 23, 8:24 PM CDT | Special Weather Statement | OUN | Dewey | 36 min |
| Jun 23, 8:54 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey | 51 min |
| Jun 23, 8:56 PM CDT | Red Flag Warning | OUN | Alfalfa, Beckham, Comanche, Custer, Dewey, Ellis and 11 more | 24 hr |
| Jun 23, 9:46 PM CDT | Special Weather Statement | OUN | Custer | 44 min |
| Jun 24, 12:29 AM CDT | Special Weather Statement | OUN | Cleveland, McClain | 26 min |
| Jun 24, 12:56 AM CDT | Special Weather Statement | OUN | Cleveland, McClain | 34 min |
| Jun 24, 2:47 PM CDT | Heat Advisory | OUN | Alfalfa, Atoka, Beckham, Blaine, Bryan, Caddo and 42 more | 3 days |
Nearby
Red Flag Warnings in Oklahoma, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.